MAUDE Adverse Event Report: SYNTHES GMBH 2.4MM SDDRIVE SCREWDRIVER SHAFT

SYNTHES GMBH 2.4MM SDDRIVE SCREWDRIVER SHAFT
Catalog Number 314.451
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2025, the screw drivers and one handle are broken, need replacement asap.Driver tips are twisted and have damaged threads.Screw driver handle is stuck and will not release.Items are available for return.No delay or patient involvement was reported.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d4 (lot, expiration date), d9.Corrected: d4 (primary udi number).H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: h3, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned sample revealed that the tip of the 2.4mm sddrive screwdriver shaft was heavily twisted.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces the device remains assemble with the handle with mini quick coupling (311.01).A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional evaluation was performed several attempts of disassembly were made.However, it was not possible to separate the mating device.With the information received and after the investigation it was not possible to determine a potential cause for the unable to disassemble condition experimented by the costumer.Since the device was unable to disassembled, it was not possible to see any damage that could this issue.Once the product leaves j&j medtech orthopaedics control, it is unknown what conditions the device is exposed.The overall complaint was confirmed as the observed condition of the 2.4mm sddrive screwdriver shaft would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: part number: 314.451, lot number: 50003p5, manufacturing site: hägendorf, release to warehouse date:07/04/2025.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformance's were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM SDDRIVE SCREWDRIVER SHAFT
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key22577565
Report Number8030965-2025-07415
Device Sequence Number9894389
Product Code HXX
UDI-Device Identifier10886982188847
UDI-Public(01)10886982188847(10)50003P5
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.451
Device Lot Number50003P5
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer07/24/2025
08/24/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date07/25/2025
08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown